Format

Send to

Choose Destination
Mol Clin Oncol. 2017 Jan;6(1):63-66. doi: 10.3892/mco.2016.1096. Epub 2016 Nov 28.

Pseudocirrhosis caused by regorafenib in an advanced rectal cancer patient with multiple liver metastases.

Author information

1
Department of Coloproctology, Aizu Medical Center, Fukushima Medical University, Aizuwakamatsu, Fukushima 969-3492, Japan.
2
Department of Surgery, Aizu Medical Center, Fukushima Medical University, Aizuwakamatsu, Fukushima 969-3492, Japan.

Abstract

A 70-year-old man who was diagnosed with unresectable advanced rectal cancer with multiple liver metastases, received oxaliplatin-based treatment with bevacizumab as first-line chemotherapy and irinotecan-based treatment with bevacizumab as second-line chemotherapy for a total of 17 months. The patient was treated with regorafenib (160 mg/day for 3 weeks) as third-line chemotherapy. Following completion of one course of regorafenib treatment, the patient complained of abdominal distension. Computed tomography (CT) examination identified liver atrophy and massive ascites, while no such symptoms were observed prior to the regorafenib treatment. Blood testing revealed increases in the aspartate aminotransferase (AST), alanine aminotransferase (ALT) and alkaline phosphatase (ALP) levels. The patient was admitted to the Aizu Medical Center (Aizuwakamatsu, Japan). Approximately 2,000 ml of ascitic fluid were aspirated daily for 1 week by abdominal puncture. The patient was administered oral diuretics, including 20 mg/day of furosemide and 25 mg/day of spironolactone. Albumin was administered to correct the albumin deficit. The levels of AST, ALT and ALP were decreased from the peak value reported on admission and the patient was discharged from our hospital 16 days following treatment initiation. The CT examination after 1 month revealed that the volume of the liver had been restored and the ascites had disappeared. Furthermore, almost all the liver metastases were reduced in size. The carcinoembryonic antigen level, which was elevated prior to regorafenib treatment, also decreased to normal.

KEYWORDS:

chemotherapy; hepatotoxicity; pseudocirrhosis; regorafenib

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center